Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 28, 2019, 7:21 PM EDT for Orange County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 28, 2019, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2861 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WWUS82 KMLB 282321
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT Fri Jun 28 2019
FLZ045-053-290000-
Osceola FL-Orange FL-
721 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH-CENTRAL ORANGE AND
NORTHERN OSCEOLA COUNTIES UNTIL 800 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Wedgefield, Avalon Park, Lake Hart and Lake Nona.
LAT...LON 2856 8118 2844 8090 2842 8090 2841 8088
2839 8089 2838 8088 2825 8095 2834 8127
TIME...MOT...LOC 2320Z 113DEG 18KT 2836 8097
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:55 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 28, 3:55 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 355 PM EDT Fri Jun 28 2019 .DISCUSSION... Thru Tonight...Early morning storms just offshore the Space and Treasure coasts affected the evolution of the daytime storms by throwing down outflow boundaries and debris cloudiness near the coast. Storms fired just inland from the coast with some locally heavy rains due to slow storm motions and back building storms. The headwaters of the St Johns River just north of Blue Cypress Lake received 3-4 inches of rain in 2 hours; a good place for it! The combination sea breeze/outflow is shifting to the west side of the peninsula and taking the bulk of the storms with it. The best chance for late aftn storms will be Lake and adjacent Orange counties. Then focus will shift back to the Atlc waters overnight with the moist SE flow bringing isolated to scattered showers onshore the coast along with a slight chance for thunder. Saturday-Monday (previous)...A weak H50 vort lobe will develop and drift north across the southern half of Florida Saturday afternoon/evening, turn NE-E and off the coast Sunday, then dampen as it gets shunted SE by an amplifying western Atlantic trough. A much higher PWAT air mass which starts to overspread the region tonight will remain in place through this weekend as light- moderate SE flow Saturday weakens and veers to southerly Sunday and westerly Monday as the surface ridge axis drifts over and then south of central Florida, to the south of a surface trough. Previous forecast of much higher diurnal shower/storm chances (~70 pct) remains on track for both weekend days with activity lingering into early evening. With the plume of deeper moisture shifting offshore by Mon, lower rain chances are in order (30-50 pct) as the regime becomes WCSB-dominant, with less coverage. Max temps look to be near to a degree or two below normal this weekend, owing to increasing clouds/early onset to precip (plus a faster moving sea breeze) moving ECSB Saturday(or two below normal in coastal locations where convection gets an early start. Tuesday-Friday (previous)...The mid level ridge, which will have repositioned itself with a N-S axis over the eastern GOMEX, will build north/east across the SE CONUS/FL through the end of the work week, elongating E-W by Friday. At the surface, the trough north of central Florida will gradually wash out, leaving the peninsula in a weak pressure pattern in between surface high centers over the GOMEX and western Atlantic. A drier, more subsident air mass, along with lower POPs, will ensue, with lighter winds, and increasing max temperatures, especially over the interior. Not surprisingly, model guidance has come down some for rain chances, and the forecast follows this trend (as alluded to in the Thu AM AFD). POPs are now in the 20-30 percent range through the period. Highs will reach the L90s along the coast and M90s inland. I strongly suspect the blended guidance will trend toward the MOS maxes in the U90s for the western interior as next week draws closer. && .AVIATION...Mainly VFR. Best chance for TSRA will be at LEE through 00Z. Then SCT SHRA and ISOLD TSRA possible overnight coming off the Atlc at coastal sites. On Saturday, higher coverage of storms expected with multi layered clouds. WIll handle with VCTS for now but TEMPO groups will likely be added for MVFR conds. && .MARINE... A gentle to light SE breeze Sat will veer to southerly Sun, west Mon, then become slack/chaotic as the peninsula and adjacent Atlc become sandwiched between two ridges. Seas will remain in the 2-3FT range outside of any storms. This weekend looks to have a high coverage of marine thunderstorms. A threat for some strong offshore-moving storms increases on Monday. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 87 74 88 / 20 50 20 60 MCO 75 87 74 90 / 20 70 20 60 MLB 77 86 75 88 / 30 70 30 60 VRB 75 87 73 89 / 30 70 30 60 LEE 76 89 75 90 / 30 70 20 60 SFB 75 89 73 90 / 20 70 20 60 ORL 75 88 74 90 / 20 70 20 60 FPR 75 88 74 90 / 30 70 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Rodriguez/Spratt
Hazardous weather outlook, Jun 28, 11:45 AM EDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1145 AM EDT Fri Jun 28 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-290000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 1145 AM EDT Fri Jun 28 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Increased moisture and a diffuse east coast sea breeze boundary will produce a greater coverage of showers and storms this afternoon, especially inland from the coast and across the interior counties. Scattered lightning storms will move toward the north northwest around 10 mph. A few strong storms are expected this afternoon containing frequent cloud to ground lightning, strong wind gusts up to 50 mph, and locally heavy rainfall of 1 to 2 inches in a short period of time. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms over the Atlantic waters south of the Cape will be capable of frequent cloud to water lightning and gusty winds up to 35 knots. Additional storms will develop over land, inland from the coast, as the east coast sea breeze pushes into the interior counties through the afternoon. Gusty winds up to 40 knots and frequent lightning strikes will accompany the stronger storms and affect some of the inland lakes. Storm motion will be toward the north and northwest around 10 mph. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Higher coverage of showers and thunderstorms storms expected into the weekend as moisture continues to increase across the area. Main storm threats will be dangerous lightning strikes, gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Kelly/Weitlich
In the hours before
Special weather statement, Jun 28, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT Fri Jun 28 2019
FLZ045-053-290000-
Osceola FL-Orange FL-
721 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH-CENTRAL ORANGE AND
NORTHERN OSCEOLA COUNTIES UNTIL 800 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Wedgefield, Avalon Park, Lake Hart and Lake Nona.
LAT...LON 2856 8118 2844 8090 2842 8090 2841 8088
2839 8089 2838 8088 2825 8095 2834 8127
TIME...MOT...LOC 2320Z 113DEG 18KT 2836 8097
SedlockNearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.